Saturday, October 25, 2014
Thursday, January 29, 2009 canadagirl, Community Member, asks

Q: Extreme Heavy Period on Period (Just Started Birth Control)

I just started taking the pill two months ago. After my first pack of 21-day pills, while I was taking the placebo pills, I got my period and it was extremely heavy - waking up six times a night and using super plus tampons and pads, and nothing could help it. It lasted for about six days. The second month on the pill, it seemed like things were going a lot easier (some of the irritability and moodiness I had experienced in the first month was easing up). I just finished the 21 pills and am now on my 'period week'. My period came yesterday and again it is extremely heavy - unlike anything I have ever experienced. I have never had this heavy bleeding when I was not on birth control and just had a regular period. Should I switch brands? I'm on Cyclessa, and have also tried Ortho Tri-Cyclen and it happened on both. Or will this eventually even itself out? I can't even leave the house!

Answer This
Answers (1)
jd_acura, Community Member
1/29/09 4:01pm

Sounds like your hormone levels are off......tell your dr. about it so the proper changes can be made.

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By canadagirl, Community Member— Last Modified: 12/25/10, First Published: 01/29/09